Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 16, 2011, 8:51 PM EDT for Schuylkill County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2011, 8:51 PM EDT (00:51 UTC)
- Expired
- Apr 16, 2011, 9:35 PM EDT
- In force
- 44 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Schuylkill County, PA
The radar
The State College radar (KCCX), 164 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 4:41 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 574 m²/s²
- 0-3 km storm-relative helicity
- 593 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
574
WUUS51 KCTP 170051
SVRCTP
PAC107-170200-
/O.NEW.KCTP.SV.W.0012.110417T0051Z-110417T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
851 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 1000 PM EDT
* AT 847 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM ON DOPPLER RADAR. THE STORM WAS NEAR
LICKDALE...MOVING NORTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
PINE GROVE...
TREMONT...
JOE ZERBEY AIRPORT...
SUMMIT STATION...
MINERSVILLE...
SCHUYLKILL HAVEN...
ORWIGSBURG...
NEW PHILADELPHIA...
LOCUST LAKE STATE PARK...
TUSCARORA...
SHEPPTON...
TAMAQUA...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 97 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4069 7584 4064 7598 4059 7600 4051 7626
4051 7634 4049 7644 4060 7661 4093 7610
4091 7605 4091 7599 4079 7584 4072 7578
TIME...MOT...LOC 0052Z 239DEG 26KT 4052 7643
$$
FORECASTER: DANGELO2 follow-up statements
289
WWUS51 KCTP 170116
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
916 PM EDT SAT APR 16 2011
PAC107-170200-
/O.CON.KCTP.SV.W.0012.000000T0000Z-110417T0200Z/
SCHUYLKILL PA-
916 PM EDT SAT APR 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SCHUYLKILL COUNTY...
AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUMMIT STATION AND
FRACKVILLE...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MINERSVILLE...
SCHUYLKILL HAVEN...
ORWIGSBURG...
NEW PHILADELPHIA...
MIDDLEPORT...
NEW RINGGOLD...
SHEPPTON...
TAMAQUA...
COALDALE...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 115 AND 139.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61...STATE ROAD 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR SOUTH CENTRAL PENNSYLVANIA.
&&
LAT...LON 4069 7584 4064 7598 4059 7600 4051 7626
4051 7630 4051 7633 4075 7638 4093 7610
4091 7605 4091 7599 4079 7584 4072 7578
TIME...MOT...LOC 0115Z 239DEG 26KT 4061 7624
$$
FORECASTER: DANGELO882
WWUS51 KCTP 170135
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 PM EDT SAT APR 16 2011
PAC107-170144-
/O.CAN.KCTP.SV.W.0012.000000T0000Z-110417T0200Z/
SCHUYLKILL PA-
935 PM EDT SAT APR 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCHUYLKILL COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED TO BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4069 7584 4064 7598 4059 7600 4051 7626
4051 7630 4051 7633 4075 7638 4093 7610
4091 7605 4091 7599 4079 7584 4072 7578
TIME...MOT...LOC 0134Z 239DEG 26KT 4068 7608
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:09 PM EDT, 42 minutes earlier.
Area forecast discussion, Apr 16, 8:09 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 809 PM EDT SAT APR 16 2011 .SYNOPSIS... DEEP STORM SYSTEM NORTH OF CHICAGO AT 15Z WILL CONTINUE UP THROUGH THE CENTRAL LAKES DRAGGING A STRONG FRONTAL SYSTEM ACROSS THE REGION LATER TODAY AND THIS EVENING. THIS FRONT WILL BE ACCOMPANIED BY NUMEROUS HEAVY SHOWERS AND GUSTY WINDS. COOLER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT ON SUNDAY. THERE WILL A CHANCE OF RAIN EARLY NEXT WEEK AS A WAVY FRONTAL ZONE STAYS VERY CLOSE TO THE AREA. A STRONG COLD FRONT IS FINALLY EXPECTED TO CLEAR THINGS OUT AROUND MID WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... WATER VAPOR IMAGES SHOW A POWERFUL UPPER LOW SPINNING OUT OF ILLINOIS TWD OHIO. CLOUD TOPS ARE COOLING RAPIDLY NOW FROM THE WESTERN CAROLINAS UP THROUGH THE LOWER LAKES WITH LIGHTNING BECOMING MORE NUMEROUS OVER CENTRAL WEST VIRGINIA. RADAR SHOWS A DEVELOPING LINE OF CONVECTION...STARTING TO TAKE ON THE APPEARANCE OF A NARROW COLD FRONTAL RAIN BAND IN THIS AREA. ALL INDICATORS CONTINUE TO POINT TO AN EVENTFUL AFTERNOON AS THE 60-85KT SSE LOW LEVEL JET COMES ROARING THROUGH THE REGION. ANOMALY CHARTS SHOW ALL THE RIGHT INGREDIENTS FOR A HEAVY RAIN AND POSSIBLE HIGH WIND GUST EVENT SLIDING ACROSS THE AREA LATER TODAY. STRONG LOW LEVEL MOISTURE FLUX...A +4 TO +6 STD DEV LOW LEVEL JET...PWATS SURGING TO 2-3 STD DEV ABOVE NORMAL AND THE TRADEMARK EJECTING NEGATIVELY TILTED UPPER SHORTWAVE ALL SUGGEST THE POTENTIAL FOR A STRONG BAND OF SHOWERS AND ISOLATED THUNDERSTORMS BRINGING DAMAGING WIND GUSTS TO THE AREA DESPITE BEING COLD AIR DAMMED AT THE CURRENT TIME. ADDITIONALLY...HRRR OUTPUT DEVELOPS THIS STRONG NCFRB FEATURE FOR BETWEEN 20-23Z OR SO. AT THE VERY LEAST...WE WILL HAVE A GOOD 3-6 HOUR PERIOD OF HEAVY RAIN THIS AFTERNOON. TIMING OF THE FRONT HAS IT EXITING THE MY EASTERN ZONES BETWEEN ABOUT 9PM AND MIDNIGHT THIS EVENING. THE HEAVIEST RAINS WILL TAPER OFF TO SHOWERS AND MOVE EAST. OPERATIONAL NAM/GFS AND 09Z SREF ALL POINT TO PRECIP BEING BASICALLY OVER BY ABOUT 03Z. THE USUAL LIGHT SHOWERS WILL LIKELY LINGER IN THE LAURELS AND PORTIONS OF THE NW MOUNTAINS...BUT ESSENTIALLY THE STORM WILL BE WINDING DOWN BEFORE MIDNIGHT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... SUNDAY WILL FEATURE MOSTLY CLOUDY TO CLOUDY SKIES ACROSS THE NORTHERN AND WESTERN MOUNTAINS...WHILE THE CENTRAL AND SOUTHEAST VALLEYS SEE AT LEAST A FEW PERIODS OF SUNSHINE. DEEP LOW PRESSURE LIFTING NE OF THE UPPER GREAT LAKES SUNDAY WILL COMBINE WITH HIGH PRESSURE OVER THE FLORIDA PANHANDLE TO CREATE A FAIRLY TIGHT PRESSURE GRADIENT ACROSS PENN. WEST TO WSW WINDS WILL INCREASE SUNDAY MORNING...AND WILL BE GUSTY IN THE 30-40MPH RANGE AS A 50 KT WESTERLY WIND MAX AT 850 MB SWEEPS ACROSS THE STATE. ANOTHER WIND ADVISORY MAY BE NEEDED. A COLD POOL AT 700-500 MB /-12C AT 700 MB...AND -30C AT 500 MB/ WILL CROSS THE NRN HALF OF PENN SUNDAY. THIS FEATURE WILL HELP TO GENERATE SCTD RAIN SHOWERS ACROSS THE NRN AND WRN MTNS. THE RAIN COULD BE MIXED WITH WET SNOW FLAKES SUNDAY MORNING AT ELEVATIONS AOA 1800 FT MSL OVER NWRN PENN. HIGH TEMPS SUNDAY WILL VARY FROM THE MID 40S INVOF KBFD...TO AROUND 60F IN OUR FAR SE ZONES. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... LIFTING LONG WAVE TROF WILL LEAVE ZONAL FLOW ACROSS THE CONUS IN ITS WAKE BY EARLY NEXT WEEK. UPR TROF IS FORECAST TO DROP INTO THE PLAINS BY MID WEEK...LEADING TO RISING HEIGHTS OVER THE MID ATLC REGION DURING THE MIDWEEK. AFOREMENTIONED TROF IS FCST TO LIFT THRU THE REGION THUR INTO FRI WITH ANOTHER SHOT OF SIG PCPN. A SHORT PD OF DRY WEATHER WILL MOVE ACROSS THE REGION LATE IN THE WEEK BEFORE ANOTHER SYSTEM MOVES THROUGH THE NORTHERN STREAM TOWARD PA FOR NEXT WEEKEND. EXPECT A WELL-DEFINED WARM FRONT TO SLOWLY DRIFT NORTH ACROSS THE CWA MONDAY AND MONDAY NIGHT...POSSIBLY STALLING OUT ACROSS NRN PENN FOR AWHILE. THE WARM FRONT WILL LIFT FURTHER TO THE NORTH AND INTO NEW YORK STATE ON LATER TUESDAY INTO WED. THERE IS SOME NORTH TO SOUTH VARIATION IN POSITION OF WARM FRONT AND SHOWER ACTIVITY BASED ON THE LATEST OPERATIONAL GUIDANCE AND ENSEMBLES. HOWEVER...THE BEST CHC FOR SHOWERS WILL BE ACROSS NWRN HALF OF PENN MON-TUE. MONDAYS HIGH TEMPS WILL BE COMPARABLE TO SUNDAYS...THEN TUESDAY LOOKS TO BE 5-10F WARMER AS RIDGE SHARPENS AHEAD OF APPROACHING SYSTEM. WED WE'LL BE IN THE WARM SECTOR...AND LOOKS TO BE WARMEST DAY OF THE WEEK AS WARM FRONTAL BOUNDARY FINALLY SLIDES NORTH OF PA WHILE ASSOCIATED LOW PRESSURE SYSTEM MOVES FROM THE OHIO VALLEY INTO THE GREAT LAKES. TEMPS SHOULD EASILY REACH THE 60S/70S /NEARLY 15F ABOVE NORMAL/ BEFORE COLD FRONT PUSHES EAST THROUGH THE STATE BRINGING SCT THUNDERSTORMS LATER WED AFTERNOON INTO WED NIGHT. THE FRONTAL BOUNDARY WILL MOVE WELL TO THE EAST ON THU AS SECONDARY TROUGH APPROACHES...BRINGING ABOUT A 10F COOL DOWN THU FOLLOWED BY ANOTHER 5-10F COOL DOWN FOR FRI AS COLD AIR FILTERS IN. HIGH PRESSURE FINALLY BRINGS MORE SETTLED WEATHER TO THE REGION LATE WEEK. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... OCCLUDED FRONT WILL SWEEP ACROSS THE AREA LATE AFTERNOON INTO THE EARLY EVENING. WIDESPREAD MVFR/IFR WITH HEAVY RAIN AND GUSTY WINDS/LLWS WILL CONTINUE THROUGH FROPA BEFORE GRADUALLY IMPROVING AFTER FROPA LATER THIS EVENING. VERY STRONG SELY LL JET OF 50-70KTS IS PRODUCING LLWS/GUSTY SFC WNDS AND ADVECTING DEEP MOISTURE INTO THE FCST AREA. RADAR SHOWS NUMEROUS SHOWERS...SOME OF WHICH ARE HEAVY...ALL STREAKING NORTH OUT OF THE MID ATL STATES. ALSO THREAT OF THUNDERSTORMS NEAR MDT UNTIL MIDNIGHT. AFTER FROPA...SFC WNDS WILL SHIFT TO THE WSW THEN TO THE WEST/NW AS BROAD CYCLONIC FLOW DEVELOPS IN ITS WAKE LATE TONIGHT. COLDER AIR ALOFT SHOULD SUPPORT A FEW SHOWERS LATE TONIGHT AND EARLY SUNDAY MORNING...MAINLY OVR WRN SXNS GIVEN UPSLOPE ENHANCEMENT. CONDS WILL IMPROVE E OF THE MTNS WHILE BFD/JST LKLY STAY MVFR OR LOWER INTO LATE SUN MORNING. OUTLOOK... MON-WED...A NEARLY STATIONARY FRONT WILL REMAIN IN THE VICINITY OF THE FORECAST AREA KEEPING MVFR CONDS POSSIBLE WITH OCCASIONAL SHOWERS. ALSO THREAT OF THUNDERSTORMS...ESPECIALLY LATE WED WITH' A STRONG COLD FRONT. THU...IMPROVING CONDITIONS...BUT IT WILL BE WINDY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR PAZ028-042-045-046- 049>053-056>059-063>066. WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ028-036-037- 041-042-045-046-049>053-056>059-063>066. FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017>019- 024>027-033>036. && SYNOPSIS...LA CORTE/GARTNER NEAR TERM...FITZGERALD/LA CORTE SHORT TERM...LA CORTE LONG TERM...LAMBERT/GARTNER AVIATION...LA CORTE/MARTIN
Hazardous weather outlook, Apr 16, 7:13 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 713 PM EDT SAT APR 16 2011 PAZ042-045-046-049-051>053-172315- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR- NORTHUMBERLAND-COLUMBIA- 713 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017>019-024>027-033>035-172315- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-SOMERSET-BEDFORD-FULTON- 713 PM EDT SAT APR 16 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-050-056>059-063>066-172315- JUNIATA-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS- YORK-LANCASTER- 713 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SUNDAY... ...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-172315- FRANKLIN- 713 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 152 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-172315- TIOGA-NORTHERN LYCOMING- 713 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-172315- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON- 713 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 16, 6:31 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
631 PM EDT SAT APR 16 2011
PAZ052-056-057-063-162315-
CUMBERLAND PA-DAUPHIN PA-NORTHUMBERLAND PA-PERRY PA-
631 PM EDT SAT APR 16 2011
...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...EASTERN PERRY...
NORTHEASTERN CUMBERLAND AND SOUTHWESTERN NORTHUMBERLAND COUNTIES...
AT 628 PM EDT...A STRONG THUNDERSTORM WAS NEAR CARLISLE SPRINGS...
MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL BE NEAR DUNCANNON AROUND 640
PM...HALIFAX AROUND 650 PM...ELIZABETHVILLE AROUND 700 PM...URBAN
AROUND 710 PM AND FARNSWORTH AROUND 720 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 235...I-81 BETWEEN
MILE MARKERS 45 AND 73...I-83 NEAR MILE MARKER 50.
LAT...LON 4025 7732 4089 7665 4068 7666 4066 7670
4063 7666 4048 7666 4048 7668 4039 7666
4011 7713
FORECASTER: DANGELOSpecial weather statement, Apr 16, 6:46 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT SAT APR 16 2011
PAZ057-063>066-162315-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-YORK PA-
646 PM EDT SAT APR 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CUMBERLAND...ADAMS...DAUPHIN...LANCASTER AND YORK COUNTIES...
AT 641 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
HOGESTOWN TO EMMITSBURG...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4012 7714 4040 7666 4020 7657 4008 7612
3972 7613 3971 7625 3972 7728
FORECASTER: DANGELOLocal storm report, Apr 16, 7:17 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
717 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD FORT LOUDON 39.94N 77.87W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
FORT LOUDON ROAD FLOODED
0500 PM FLASH FLOOD CARLISLE 40.20N 77.20W
04/16/2011 CUMBERLAND PA EMERGENCY MNGR
12 WATER RESCUES OF PEOPLE IN CARS ON FLOODED RDS AT
MANY LOCATIONS IN COUNTY
0505 PM NON-TSTM WND DMG LOCK HAVEN 41.14N 77.45W
04/16/2011 CLINTON PA TRAINED SPOTTER
MULTIPLE TREES DOWN ESTIMATED WIND GUSTS 50-70 MPH
0525 PM FLASH FLOOD ASPERS 39.98N 77.22W
04/16/2011 ADAMS PA TRAINED SPOTTER
OPOSSUM CREEK OUT OF BANKS
0600 PM FLASH FLOOD 3 W WILLIAMSPORT 41.24N 77.08W
04/16/2011 LYCOMING PA TRAINED SPOTTER
1.5 RAIN SOME FLOODED RDS IMPASSABLE
0610 PM FLASH FLOOD CHAMBERSBURG 39.93N 77.66W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
URBAN FLOODING RAILROAD UNDERPASSES FLOODED
0645 PM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
04/16/2011 DAUPHIN PA TRAINED SPOTTER
SMALL STREAM FLOODING AND ROADS FLOODED
&&
MMDSpecial weather statement, Apr 16, 7:21 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EDT SAT APR 16 2011
PAZ052-053-057>059-063-065-170000-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-YORK PA-
721 PM EDT SAT APR 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH
DAUPHIN...YORK...CUMBERLAND...COLUMBIA...NORTHUMBERLAND...SCHUYLKILL
AND LEBANON COUNTIES...
AT 714 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REBUCK TO HARRISBURG...TO WELLSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4002 7702 4080 7675 4097 7630 4021 7653
4019 7657 4019 7660 4015 7668 4016 7669
4013 7672 4012 7672 3998 7700
FORECASTER: DANGELOSpecial weather statement, Apr 16, 8:02 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 PM EDT SAT APR 16 2011
PAZ052-053-057>059-066-170100-
COLUMBIA PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-
802 PM EDT SAT APR 16 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...
NORTHUMBERLAND...EASTERN DAUPHIN...LEBANON...AND SCHUYLKILL
COUNTIES...
AT 756 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ORANGEVILLE TO HERSHEY...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LAT...LON 4055 7614 4051 7625 4051 7634 4049 7643
4036 7620 4019 7625 4022 7683 4089 7654
4089 7653 4116 7642 4120 7631 4114 7627
4114 7622 4096 7621 4091 7603
FORECASTER: DANGELOLocal storm report, Apr 16, 8:47 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
847 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD FORT LOUDON 39.94N 77.87W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
FORT LOUDON ROAD FLOODED
0500 PM FLASH FLOOD CARLISLE 40.20N 77.20W
04/16/2011 CUMBERLAND PA EMERGENCY MNGR
12 WATER RESCUES OF PEOPLE IN CARS ON FLOODED RDS AT
MANY LOCATIONS IN COUNTY
0505 PM NON-TSTM WND DMG LOCK HAVEN 41.14N 77.45W
04/16/2011 CLINTON PA TRAINED SPOTTER
MULTIPLE TREES DOWN ESTIMATED WIND GUSTS 50-70 MPH
0525 PM FLASH FLOOD ASPERS 39.98N 77.22W
04/16/2011 ADAMS PA TRAINED SPOTTER
OPOSSUM CREEK OUT OF BANKS
0600 PM FLASH FLOOD 3 W WILLIAMSPORT 41.24N 77.08W
04/16/2011 LYCOMING PA TRAINED SPOTTER
1.5 RAIN SOME FLOODED ROADS IMPASSABLE
0610 PM FLASH FLOOD CHAMBERSBURG 39.93N 77.66W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
URBAN FLOODING RAILROAD UNDERPASSES FLOODED
0645 PM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
04/16/2011 DAUPHIN PA TRAINED SPOTTER
SMALL STREAM FLOODING AND ROADS FLOODED
0700 PM FLASH FLOOD TOWER CITY 40.59N 76.55W
04/16/2011 SCHUYLKILL PA TRAINED SPOTTER
SMALL STREAM FLOODING BETWEEN HERSHEY AND TOWER CITY
0700 PM FLASH FLOOD CHAMBERSBURG 39.93N 77.66W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
FALLING SPRING CREEK FLOODED AT KENNEDY ST. AND AT 5TH
AVE.
0730 PM FLASH FLOOD TOWER CITY 40.59N 76.55W
04/16/2011 SCHUYLKILL PA COUNTY OFFICIAL
911 CENTER REPORTED 3 FLOODED ROADWAYS IN TOWER CITY AND
ST. CLAIR AREAS
0800 PM FLASH FLOOD CHAMBERSBURG 39.93N 77.66W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
INTERSECTION OF HICHORY RUN ROAD AND ORESTOWN ROAD
FLOODED. WATER RESCUE REPORTED IN SOUTHHAMPTON TOWNSHIP
0820 PM FLASH FLOOD CHAMBERSBURG 39.93N 77.66W
04/16/2011 FRANKLIN PA TRAINED SPOTTER
CONOCOCHEAGUE CREEK FLOODED AT COMMERCE STREET
&&
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:02 PM EDT | Special Weather Statement | CTP | Columbia, Lebanon, Schuylkill | 58 min |
| Apr 16, 8:05 PM EDT | Tornado Warning | CTP | Adams, York | 25 min |
| Apr 16, 8:25 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon, York | 65 min |
| Apr 16, 8:29 PM EDT | Tornado Warning | CTP | Lancaster, York | 31 min |
| Apr 16, 9:40 PM EDT | Wind Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 27 more | 22 hr |
| Apr 16, 10:02 PM EDT | River Flood Warning | CTP | Blair, Huntingdon | 12 hr |
| Apr 16, 10:02 PM EDT | River Flood Warning | CTP | Blair, Huntingdon | 3 hr |
| Apr 16, 10:02 PM EDT | River Flood Warning | CTP | Dauphin, Lebanon, Schuylkill | 28 hr |
| Apr 16, 10:02 PM EDT | River Flood Warning | CTP | Dauphin, Lebanon | 33 hr |
| Apr 16, 10:13 PM EDT | Flash Flood Warning | CTP | Adams | 2 hr |
| Apr 17, 12:24 AM EDT | River Flood Warning | CTP | Dauphin | 38 hr |
| Apr 17, 12:28 PM EDT | River Flood Warning | CTP | Lancaster, York | 19 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.